Thunderstorm Wind, Wibaux
- When
- June 11, 9:30 PM MST
- Where
- Wibaux County, 9 mi S of Wibaux
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.850, -104.180
A line of thunderstorms produced 60 mph wind in southern Wibaux County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
A line of thunderstorms produced 60 mph wind in southern Wibaux County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 11, 1:01 PM MST, 8 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 201 PM MDT MON JUN 11 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... MAIN FORECAST CONCERN WILL BE SEVERE WEATHER POTENTIAL FAR ERN AND SE ZONES TOWARD 00Z. CURRENT WATER VAPOR LOOP SHOWS UPPER TROUGH ALONG PAC NW COAST WITH EMBEDDED SHORTWAVE ENERGY ROTATING THROUGH CNTRL MT. SFC ANALYSIS PUTS FRONT NOW PAST OLF-CIRCLE-MILES CITY LINE WITH SFC PRESSURE FALLS SE OF WILLISTON. KGGW RADAR SHOWS BROKEN LINE OF CONVECTION SHIFTING INTO WRN AREAS OF THE CWA WITH CLOUD BAND ALTHOUGH AREA OF DRIER STABLE AIR IN WRN MT QUICKLY ADVECTING IN BEHIND THE PCPN AREA. SE CORNER OF MT AND ALONG MT/ND BORDER STILL LOOKS GOOD FOR CONVECTION TO FIRE NEAR 00Z. SFC ANALYSIS FIELDS SHOW LLVL INSTABILITY POOLING AHEAD OF FRONT AND SFC LOW IN WRN ND. WITH BEST AVAIL SFC HEATING AND LARGE SCALE LIFT...PRESENT CAP SHOULD ERODE AWAY FOR STRONG CONVECTION AND HAVE KEPT HIGHER POPS/WORDING FOR ERN/SERN CWA. GFS IS CURRENTLY SHOWING STRONG FRONTOGENESIS WORKING ALONG MT/ND BORDER BY 00Z WITH LIS AROUND -5 AND SFC CAPES AROUND 1400 J/KG TO SUPPORT CURRENT WORDING OF HAIL/WIND WITH TSTMS. HIGHER PW VALUES AND 850MB THETA-E RIDGE DO SHIFT INTO CNTRL ND BY 06Z AS DRIER WRLY FLOW ADVECTS IN...BUT STILL DECENT 80KT RIGHT ENTRANCE REGION OF JET AND HAVE HELD ONTO TREND OF SLGHT CHC POPS WEST AND CHC POPS EAST INTO TUESDAY MORNING. HAVE LOWERED MAX TEMPS A LITTLE ON TUESDAY WITH COOL POCKET OF +12C SHIFTING ACROSS THE CWA AND MIN TEMPS JUST A DEGREE OR TWO. BY 00Z WED...MAIN PORTION OF SHORTWAVE TROUGH EJECT INTO CANADA WITH ANOTHER ROUND OF DRIER AIR AND MORE ZONAL WESTERLY FLOW ACROSS THE CWA...BUT LOOKS TO BE RATHER SHORT LIVED AS ZONAL FLOW WILL BRING IN 110KT JET MAX TO WRN MT WITH MORE MOIST FLOW AND SHORTWAVE ENERGY. HAVE LEFT INCREASING POPS FROM WEST TO EAST WED AFTN WITH UNCERTAINTY ON TIMING OF FEATURES IN FASTER FLOW ALOFT. SLA .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... ONLY ADJUSTMENT MADE WAS TO LOWER FRIDAY/S POPS ACROSS THE EAST AS CONFIDENCE GROWS IN THERE BEING SOME RESPITE FROM PRECIPITATION BEFORE ANOTHER STORM SYSTEM ENTERS ON SATURDAY. LATEST ECMWF IS SLOWER WITH THIS SYSTEM THAN THE OPERATIONAL GFS WHILE THE GFS ENSEMBLES ARE SPLIT IN HOW FAST IT PROGRESSES EASTWARD. MCZ PREVIOUS LONG TERM DISCUSSION... A CONSENSUS CONTINUES TO ELUDE THE MODELS FOR THE EXTENDED PERIOD. APPEARS THE ECMWF HAS BEEN MOST CONSISTENT AND APPEARS TO HAVE THE BEST HANDLE ON THINGS...SO WILL HAVE THE FORECAST MORE OR LESS LEAN TOWARD ITS SOLUTION. ANOTHER UPPER TROF APPROACHES WEDNESDAY NIGHT WHICH PUSHES A WEAK COLD FRONT THRU IN ADVANCE OF ITS PASSAGE WHICH APPEARS TO BE LATER WEDNESDAY NIGHT OR EARLY THURSDAY. ZONAL TO WEST SOUTHWEST UPPER FLOW FOR THURSDAY NIGHT AND FRIDAY IN THE WAKE OF THE UPPER TROF SWOOPING THRU. BY LATER FRIDAY ANOTHER UPPER TROF CARVES SOUTH ALONG THE PACIFIC COAST WHICH ONCE AGAIN PUTS US PRECARIOUSLY ON THE EDGE OF SOUTHWEST FLOW ALOFT FOR LATER FRIDAY. COMBO OF SURFACE HIGH TO THE NORTHEAST AND LOW TO THE SOUTHWEST CREATES LOW LEVEL SOUTHEAST FLOW WHICH FUNNELS IN MORE MOISTURE FOR POTENTIAL SHORTWAVE ENERGY EJECTING FROM THE WEST COAST TROF TO INTERACT WITH. TROF THEN STEADILY MAKES ITS WAY TOWARD US SATURDAY AS IT MOVES INTO THE INTERMOUNTAIN WEST...THEN MOVES ACROSS THE AREA SUNDAY PUSHING A COLD FRONT AHEAD OF IT. NORTHWEST FLOW ALOFT RETURNS MONDAY ALONG WITH SOME WEAK SURFACE HIGH PRESSURE. RIGHT NOW BEST INDICATIONS ARE THAT SOME SEMBLANCE OF UPPER RIDGING MAY AFFECT THE AREA TUESDAY AND WEDNESDAY OF NEXT WEEK. TEMPERATURES FOR THE EXTENDED PERIOD NORMAL TO ABOVE WITH THE EXCEPTION OF THURSDAY AND MONDAY WHICH ARE DAYS FOLLOWING FRONTAL PASSAGES. PRECIPITATION CHANCES ABOUND NEXT WEEKEND WITH THE COLD FRONT AND UPPER TROF PASSAGE. THE REMAINDER OF THE TIME AT LEAST SLIGHT CHANCES EXIST AS THERE ARE NO CLEAR-CUT INDICATIONS OF ANY REAL DRY PERIOD THAT ONE COULD HANG ONES HAT ON. && .AVIATION... OUTSIDE OF WIDELY SCATTERED STORMS ACROSS THE FAR EAST LATE THIS AFTERNOON AND EVENING...VFR CONDITIONS WILL PREVAIL AS A COLD FRONT SLIDES INTO NORTH DAKOTA. SCATTERED SHOWERS ACROSS THE WEST WILL CONTINUE THROUGH THE OVERNIGHT WHILE ADVANCING NORTHEASTWARD. NORTHWESTERLY WINDS BEHIND THE FRONT AROUND 10 TO 15 KNOTS SHOULD SUBSIDE BY EVENING AS SURFACE HIGH PRESSURE FILTERS IN. TUESDAY AFTERNOON ANOTHER UPPER LEVEL DISTURBANCE IS FORECAST TO GENERATE SOME SHOWERS AND STORMS PRIMARILY ACROSS THE FAR EAST WITH LOCALIZED MVFR CEILINGS. MCZ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 841 AM MDT MON JUN 11 2007 MTZ019-024>027-062-120600- SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT- 841 AM MDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. ANY OF THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 238 km away, was scanning. The volume nearest the first event began at 04:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27612.